Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Sep 19, 2019, 1:22 AM CDT for Jefferson County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2019, 1:22 AM CDT (06:22 UTC)
- Expired
- Sep 19, 2019, 1:45 AM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WFUS54 KLCH 190622
TORLCH
TXC245-190645-
/O.NEW.KLCH.TO.W.0048.190919T0622Z-190919T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
122 AM CDT Thu Sep 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Jefferson County in southeastern Texas...
* Until 145 AM CDT.
* At 122 AM CDT, a severe thunderstorm capable of producing a tornado
was located near La Belle, or 9 miles west of Central Gardens,
moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Nederland, Central Gardens and Southeast Texas Regional Airport
around 145 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 2994 9430 3016 9412 3014 9411 3012 9407
3008 9409 3008 9405 3006 9404 3007 9403
3004 9404 3003 9403 3003 9400 3001 9400
3002 9398 3001 9398 3001 9396 3000 9395
2999 9391 2982 9415
TIME...MOT...LOC 0622Z 223DEG 16KT 2994 9417
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
131 follow-up statement
436
WWUS54 KLCH 190636
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
136 AM CDT Thu Sep 19 2019
TXC245-190645-
/O.EXP.KLCH.TO.W.0048.000000T0000Z-190919T0645Z/
Jefferson TX-
136 AM CDT Thu Sep 19 2019
...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY WILL EXPIRE
AT 145 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 2994 9430 3016 9412 3014 9411 3012 9407
3008 9409 3008 9405 3006 9404 3007 9403
3004 9404 3003 9403 3003 9400 3001 9400
3002 9398 3001 9398 3001 9396 3000 9395
2999 9391 2982 9415
TIME...MOT...LOC 0635Z 223DEG 16KT 2998 9413
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Sep 19, 12:45 AM CDT, 37 minutes earlier.
Area forecast discussion, Sep 19, 12:45 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1245 AM CDT Thu Sep 19 2019
.DISCUSSION...
For the 09/19/19 0600 UTC TAF package.
&&
.AVIATION...
VFR is expected to prevail at KAEX and the Acadiana terminals.
More problematic weather farther west in association with
convection/rain wrapping across SE TX and SW LA into the nearly
stalled center of TD Imelda located to the W of KLFK. Heaviest
activity during the overnight period is expected to continue
affecting KBPT, with IFR amid heavy rain and thunderstorms. Mainly
prevailing VFR amid light rain at KLCH. Evolution beyond the
overnight period is a bit more uncertain, but for this forecast
went with MVFR CIGS/VSBYS and steady rain at both locations for
the morning, improving to VFR CIGS with MVFR VSBYS and rain.
13
&&
.PREV DISCUSSION... /issued 1055 PM CDT Wed Sep 18 2019/
DISCUSSION...
No big changes made to the forecast, except to increase rainfall
amounts a bit across east Texas the rest of the night based on
observational data and latest hi-res guidance. TD Imelda has moved
very little since this afternoon, with convergent bands of
convection continuing to wrap around the center across SE TX. Most
vigorous convection at this time currently over Central Jefferson
County, with IR cloud tops of -80C in a persistent E-W oriented
band. Additional development a little farther to the north over
Liberty County starting to set up a cell training event across
northern Jefferson and southern Hardin. This activity curls
northward across western Orange County and through the length of
Jasper/Newton Counties. Radar estimates along with observations
from Jefferson County indicate hourly rates of 3 to 5 inches are
possible in the heaviest convection, and that a wide swath of 3 to
6 inches has fallen over the past 6 hours, with pockets of 7 to 9
inches. An additional 5 to 10 inches is possible across parts of
east Texas, with 2 to 6 possible farther east into Southwest LA.
There is also a tornado risk with the more robust convective
cells, as we have monitored several tonight that exhibited
rotation.
13
PREV DISCUSSION... /issued 748 PM CDT Wed Sep 18 2019/
AVIATION...Tropical Depression Imelda lingering over east Texas
will maintain an active weather pattern. Bulk of convection at
this time associated with feature remains over lower southeast
Texas and carrying most robust TAF for the BPT terminal overnight
for rounds of heavy showers and possibly a thunderstorm or two.
Activity is expected to ease further east with rains arriving at
LCH after midnight and carrying -RA prevailing. Maintaining VCSH
at all other terminals overnight and Thursday morning then
transitioning to a PROB30 for the afternoon.
PREV DISCUSSION... /issued 347 PM CDT Wed Sep 18 2019/
DISCUSSION...The center of Imelda continues to slowly move north
across San Jacinto and Polk Counties in Southeast Texas. Moisture
will continue to stream inland around the circulation through
tonight and Thursday. As typical with tropical systems,
convection has been on the decline through this afternoon, however
rain is expected to amplify late tonight into Thursday morning.
As evident with the satellite, Imelda continues to good outflow
across the east half, if not across 3/4 of the system. This will
allow for night time convection to re-fire and no reason for a
reduction of the FF watch or a downplay of the rainfall wording.
Guidance suggest that a pair of maximum rain totals will occur
near and east of the center and near the coast to just inland
across SETX. The convection will then spread east again through
the day, much like today. This is expected to produce another 1 to
6 inches across the western parishes and another 3 to 10 inches
in Southeast Texas through early Friday. Isolated higher amounts
will be possible.
The storm totals so far across Jefferson County where most of the
highest precip has been are generally in the 4 to 6 inch range,
however the highest is near Hampshire-Fannet with 9.92".
Friday and into the weekend, rain chances will gradually decrease
as the remnants of Imelda exits and high pressure builds in. The
ridge is expected to remain in place through the coming week
keeping afternoon convection on the isolated side.
MARINE...Squally weather is expected across the coastal waters
through Friday as the remnants of Imelda gradually move north
across Southeast Texas. High pressure will build into the region
this weekend through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 87 69 89 / 30 40 10 20
LCH 75 87 74 88 / 30 50 10 30
LFT 74 87 72 90 / 20 50 10 30
BPT 77 86 76 85 / 30 50 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027-030-041-073-
074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&Hazardous weather outlook, Sep 18, 3:55 PM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 355 PM CDT Wed Sep 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Heavy rain associated with the remnants of Imelda will remain possible through tonight across Southeast Texas and West Louisiana. Flash flooding will remain a concern. Isolated thunderstorms will be possible through tonight with gusty winds and frequent lightning the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and a few thunderstorms on Thursday. Heavy downpours, gusty winds and occasional cloud to ground lightning will be possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-192100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Numerous showers and a few thunderstorms. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and a few thunderstorms possible on Thursday. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 18, 10:35 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED MAJOR ROAD FLOODING AND
FLOODING IN SEVERAL HOMES.
&&
RMEGNIALocal storm report, Sep 18, 11:02 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX PUBLIC
REPORT OF FLOOD WATERS IN A HOME IN CALDWOOD NEIGHBORHOOD
IN BEAUMONT.
&&
RMEGNIALocal storm report, Sep 18, 11:03 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX BROADCAST MEDIA
REPORTS OF HOMES FLOODED IN AMELIA NEIGHBORHOOD IN
BEAUMONT.
&&
RMEGNIALocal storm report, Sep 18, 11:04 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1104 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD CHINA 30.05N 94.34W
09/18/2019 JEFFERSON TX BROADCAST MEDIA
BROADCAST MEDIA PARTNER RECEIVED REPORTS OF HOMES FLOODED
IN CHINA.
&&
RMEGNIALocal storm report, Sep 18, 11:05 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1105 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD FANNETT 29.93N 94.25W
09/18/2019 JEFFERSON TX BROADCAST MEDIA
BROADCAST MEDIA PARTNER RECEIVED REPORTS OF HOMES FLOODED
IN FANNETT
&&
RMEGNIALocal storm report, Sep 18, 11:43 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1143 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX PUBLIC
PUBLIC SENT PICTURES ON SOCIAL MEDIA OF MAJOR ROAD
FLOODING ON CROW ROAD IN BEAUMONT. THERE WAS ALSO A
MENTION OF WATER RESCUES IN THIS AREA.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:12 PM CDT | Flash Flood Warning | LCH | Jefferson | 108 min |
| Sep 18, 8:44 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper | 2 hr |
| Sep 18, 8:49 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 21 days |
| Sep 18, 8:54 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 111 min |
| Sep 18, 9:33 PM CDT | Special Weather Statement | LCH | Jefferson | 42 min |
| Sep 18, 10:05 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 115 min |
| Sep 18, 10:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 115 min |
| Sep 18, 10:30 PM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| Sep 18, 10:46 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 119 min |
| Sep 18, 10:56 PM CDT | Tornado Warning | LCH | Jefferson | 49 min |
| Sep 18, 11:42 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 18, 11:47 PM CDT | Tornado Warning | LCH | Jefferson | 43 min |
| Sep 19, 12:36 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 114 min |
| Sep 19, 12:51 AM CDT | Flash Flood Warning | LCH | Jefferson | 114 min |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 1:47 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 19, 2:30 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Sep 19, 3:40 AM CDT | Tornado Warning | LCH | Orange | 20 min |
| Sep 19, 4:16 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 6:32 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 19, 7:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
| Sep 19, 7:35 AM CDT | River Flood Warning | LCH | Newton, Orange | 4 days |
| Sep 19, 8:18 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 42 min |
| Sep 19, 8:21 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 7 hr |
| Sep 19, 9:02 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| Sep 19, 9:22 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 12 hr |
| Sep 19, 9:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.